Alert archive / Alaska / Red Flag Warnings in 2007
Red Flag Warning 18, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jun 20, 2007, 3:44 PM AKDT. It took effect at Jun 20, 2007, 8:44 PM AKDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2007, 3:44 PM AKDT (23:44 UTC)
- In effect from
- Jun 20, 2007, 8:44 PM AKDT
- Expired
- Jun 20, 2007, 10:41 PM AKDT
- In force
- 117 min
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK62 PAFC 210444 RFWALU RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 844 PM ADT WED JUN 20 2007 AKZ161-210700- /X.NEW.PAFC.FW.W.0018.070621T0444Z-070621T0700Z/ BRISTOL BAY- 844 PM ADT WED JUN 20 2007 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM ADT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM ADT THIS EVENING. RELATIVE HUMDITIES WILL REMAIN UNDER 30% FOR THE NEXT FEW HOURS AS WINDS CONTINUE TO GUST UP TO 30 MPH. AFTER 11 PM RELATIVE HUMIDITIES ARE EXPECTED TO RECOVER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
1 follow-up statement
000 WWAK62 PAFC 210641 RFWALU RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 1041 PM ADT WED JUN 20 2007 AKZ161-210745- /X.CAN.PAFC.FW.W.0018.000000T0000Z-070621T0700Z/ BRISTOL BAY- 1041 PM ADT WED JUN 20 2007 ...RED FLAG WARNING IS CANCELLED FOR BRISTOL BAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. RH VALUES HAVE RECOVERED ABOVE 30% AND WINDS HAVE DECREASED TO LESS THAN 25 MPH. RH VALUES ARE EXPECTED TO BE HIGHER TOMORROW WITH INCREASED CLOUD COVER. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 20, 9:00 AM AKDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jun 20, 9:00 AM AKDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 200 PM ADT WED JUN 20 2007 MAIN FOCUS TODAY WILL BE ON THE NEXT 48 HRS. FIRE WX AND CONVECTION MAIN AREAS OF CONCERN. .MODEL DISCUSSION...SHORT RANGE SOLUTIONS IN FAIR AGREEMENT WITH GFS OVERALL PREFERRED. FEW CHANGES MADE IN THE EXTENDED. MAIN FOCUS WILL BE ON THE NEXT 48 HRS. FIRE WX AND CONVECTION MAIN AREAS OF CONCERN. .DISCUSSION... .UPPER AIR...MAINLAND RIDGE WEAKENS AND SHIFTS EAST OVER THE NEXT DAY OR SO. SHORT WAVE EXTENDING TO OVER THE KUSKOKWIM VALLEY FROM A LOW CENTER NEAR THE SEWARD PEN DIGS SE SOME TONIGHT THE LIFTS NE TO OVER THE NORTHERN INTERIOR THU. LOW CENTER OVER THE SEWARD PEN DROPS SOUTH TO OVER THE DELTA THU NIGHT. THIS SETS UP MOIST SW FLOW OVER WESTERN AK WHICH SPREADS TO SOUTHCENTRAL FRI. CURRENT SAT PIC INDICATES THAT THE BERING SEA RIDGE IS WEAKENING AND SHIFTS E/S. THIS ALLOWS WEAK WAVES TO ENTER THE BERING SEA OVER THE NEXT DAY OR SO. .EAST...THERMAL TROUGH CONTINUES OVER THE MAINLAND THRU THU. UNSTABLE CONDITIONS WILL CONTINUE OVER PORTIONS OF SOUTHCENTRAL ALASKA THROUGH THU. AREAS OF CONCERN FOR THUNDERSTORMS WILL BE ALONG THE CHUGACH/TALKEETNA MOUNTAINS AND THE SUSITNA VALLEY. MORNING SOUNDING AT ANCHORAGE WAS VERY UNSTABLE. FORECAST STABILITY INDICES (LIFTED/VT) ARE FAVORABLE FOR LATE AFTERNOON/EVE CONVECTION... ESPECIALLY THU FOR THE ABOVE AREAS. CONDITIONS SHOULD BE MORE STABLE OVER SOUTHCENTRAL FRI WITH COLD ADVECTION IN LOWER LAYERS. ISOLATED THUDERSTORMS GENERALLY ALONG THE MOUNTAINS IN THE COPPER RIVER BASIN. .WEST...THUNDERSTORM COMPLEX ALONG THE ALASKA RANGE AND OVER THE NORTHERN LOOKS TO BE SUPPORTED BY UPPER TROUGH. EARLIER SAT PIC SHOWS SOUTHERLY JET STREAK ALONG THE ALASKA RANGE. EXPECT CONVECTION CONTINUING OVER THE KUSKOKWIM VALLEY AND INLAND BRISTOL BAY WILL CONTINUE WITH UPPER TROUGH AND JET SUPPORT INTO THE EARLY MORNING HOURS TONIGHT. MORE STABLE CONDITIONS WITH COLD ADVECTION THU. EXPECT A ROUND OF COOLER AND RAINING WEATHER FOR SW ALASKA AS BERING SEA RIDGE BREAKS DOWN AND MOIST SW FLOW SETS UP OVER THE REGION THU AND FRI. LOW CLOUDS GENERALLY WILL HOLD OVER THE BERING SEA. .FIRE WX... .COPPER RIVER BASIN...PROFILER NE DOWNSLOPING WINDS TO BE EASING SOME. THIS IS IN LINE WITH CURRENT MODEL FORECAST. SO WOULD NOT LOOK FOR GUSTY WINDS TO ACCOMPANY LOW HUMIDITIES ON THU. FRI...TEMPS COOL IN THE LOWER LAYERS...SO AFTERNOON RH SHOULD NOT BE A PROBLEM... HOWEVER GUSTY SOUTH WINDS ALONG THE COPPER RIVER IN THE AFTERNOON COULD BE A CONCERN. .SUSITNA/MAT VALLEYS...DEWPOINTS SHOULD REMAIN HIGH ENOUGH AS NOT TO BE A PROBLEM ON THU. GUSTY KNIK WINDS LIKELY WITH RIDGE BUILDING ALONG THE COAST AND THERMAL TROUGH INLAND FRI...HOWEVER AT THIS POINT DEWPOINTS WITH MARINE PUSH SHOULD KEEP HUMIDITIES IN SAFE RANGE IN MAT VALLEY. .KENAI PEN...LOW HUMIDITIES OVER INLAND AREAS LIKELY TO BE A CONCERN ALSO FOR THU. EXPECT HUMIDITIES WILL RECOVER OVERNIGHT THU...THEN SHOULD REMAIN ABOVE RED FLAG THRESHOLD WITH MOISTURE ADVECTION FRI. .KUSKOKWIM VALLEY/INLAND BRISTOL BAY...POSSIBLE RED FLAG CONDITIONS THIS AFTERNOON WILL END THIS EVENING. COOLING TEMPS AND MOISTURE ADVECTION THU AND FRI SHOULD ELIMINATE FIRE WEATHER CONCERNS. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...WARNINGS 111 121 125 141 145 151 AND 161. RMC JUN 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:39 AM AKDT | Red Flag Warning | AFC | 18 hr | |
| Jun 20, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jun 20, 11:00 AM AKDT | Small Craft Advisory | AFC | 48 hr |
Nearby
Red Flag Warnings in Alaska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.